Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


right meds?
Jun 15, 2007

thanks for answering my question re my brothers meds. i have an update regarding his condition. unfortunately, it became worse. he developed rashes and his fever would not go down. he became critical that he almost died because his liver and heart were affected.he would have chills all day. he's in the hospital right now. finally, his doctor decided to stop his HIV meds and from then on his condition improved. fever went down, rashes start disappearing, regular BM although still weak but getting there. What do you think happened? How would he start taking meds again?

Response from Dr. Henry

There can be relatively rare severe reactions to some HIV medications such as nevirapine or abacavir (can be seen in 2-6% of patients with that drug unless HLA B5701 screening is used to minimize the risk for abacavir hypersensitivity reactions). Effective HIV treatment can sometimes cause a flare up of severe symptoms due to immune reconstitution which can be very frustrating to sort out.Without more specifics I would defer to the HIV specialist involved in the case. KH



Previous
Peyronie's Disease
Next
management sjs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement